# SDR CA121105011

- Difficulty date: October 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Aerosp ATR42-500
- Engine: Pwc PW127E
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Power Loss
- Location: Nr 2
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) DURING A FERRY FLIGHT WITH NO PASSENGERS ON BOARD, SHORTLY AFTER T/O AND AT 400 FT, THE NR 2 ENGINE LOST POWER. THE CREW RETURNED TO THE DEPARTURE AIRPORT AND DURING THE DOWNWIND LEG, THE NR 1 ENGINE TORQUE AND PARAMETERS STARTED TO FLUCTUATE.  THE CREW APPARENTLY SHUT THE NR 1 DOWN, TO BE CONFIRMED AND MANAGED TO LAND ON THE RUNWAY.  A TIRE BLOWOUT OCCURRED DURING THE LANDING. A REQUEST FOR EVENT CLARIFICATION AND OFFER OF ASSISTANCE WAS MADE.  UPDATE 1: DOUBLE IFSD CONFIRMED, AFTER T/O AND UPON SELECTING "CRUISE" ON THE ACFT POWER MANAGEMENT SYSTEM, THE NR 2 PROPELLER SPEED DID NOT REDUCE.  IAW THE QRH THE PILOT SHOULD HAVE RETARDED THE CONDITION LEVER BUT HE RETARDED THE POWER LEVER INSTEAD AND GOT NO RESPONSE FROM THE ENGINE.  HE ELECTED TO SHUTDOWN ENGINE AND RETURN TO THE DEPARTURE AIRPORT.  DURING APPROACH, THE NR 1 ENGINE PARAMETERS STARTED TO FLUCTUATE, TORQUE AND POWER TURBINE SPEED.  THE PILOT DECIDED TO SHUT THIS ENGINE DOWN AND A DEAD STICK LANDING WAS MADE.  THE TIRE BLOWOUT RESULTED FROM EXCESSIVE HEAT CAUSED BY HEAVY BREAKING ACTION DURING LANDING ROLL.
